Missouri, 2024Damaging Winds in Missouri, July 13, 2024
July 13, 2024 · NWS SGF · 3 events in 2 counties and zones
Shortwave energy moved through the region during the morning hours of July 13, 2024, bringing showers and thunderstorms along and north of Interstate 44. Severe thunderstorms resulted in 60 mph winds and reports of tree damage in Miller and Camden counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Shortwave energy moved through the region during the morning hours of July 13, 2024, bringing showers and thunderstorms along and north of Interstate 44. Severe thunderstorms resulted in 60 mph winds and reports of tree damage in Miller and Camden counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 2:05 AM CST, 3 hours 19 minutes earlier. Its key messages:
- Thunderstorms possible this morning and early afternoon, mainly along and north of I-44.
- Heat index values will range from near 100 to 110 Sunday through Tuesday.
- Cold front will bring potential for showers and thunderstorm late Tuesday into Thursday and cooler conditions Wednesday into next weekend.
Area forecast discussion, Jul 13, 2:05 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
305 AM CDT Sat Jul 13 2024
.KEY MESSAGES...
- Thunderstorms possible this morning and early afternoon,
mainly along and north of I-44.
- Heat index values will range from near 100 to 110 Sunday
through Tuesday.
- Cold front will bring potential for showers and thunderstorm
late Tuesday into Thursday and cooler conditions Wednesday
into next weekend.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 215 AM CDT Sat Jul 13 2024
Today: Shortwave energy will move through the region this
morning, bringing potential for showers and thunderstorms mainly
along and north of I-44 this morning into the early afternoon.
Not expecting any severe weather with this activity, but locally
heavy rainfall is possible. Confidence in coverage remains on
the lower side given subtle nature of the forcing. Resulting
cloud cover will be over much of the area, but will exit
earliest to the west. Look for high temperatures generally in
the upper 80s to low 90s, but western and southern portions of
the area could see some mid 90s.
Sunday: Can't rule out some isolated showers, but chances are
less than 10% at this time. As the upper ridge and associated
warm airmass over the western CONUS breaks down and shifts east,
Sunday will be warmer with highs in the mid 90s and heat index
values of 100-105.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 215 AM CDT Sat Jul 13 2024
Monday and Tuesday look to be the warmest days with highs in the
mid 90s to around 100 and heat index values of 100-110. May need
a Heat Advisory for at least portions of the area. Tuesday could
see some changes, mainly across the north, as a cold front has
been trending slightly faster and may impact temperature and
precipitation forecasts.
The front will bring chances for showers and storms late Tuesday
into Thursday as the front looks to slow or stall with northwest
flow over the area. While some low potential for severe weather
exists, the pattern is not yet looking favorable for a very
organized severe event. Temperatures look quite a bit cooler
Wednesday into at least next weekend with highs in the upper 70s
to mid 80s! The CPC 8-14 day outlook favors below normal
temperatures, as well!
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1245 AM CDT Sat Jul 13 2024
For the most part, VFR conditions are expected to persist
through this forecast period. However, there is a chance for
scattered thunderstorms early this morning into this afternoon.
Confidence in details related to that is limited at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Jul 13, 3:04 AM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
404 AM CDT Sat Jul 13 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
404 AM CDT Sat Jul 13 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
DISCUSSION...
Thunderstorms will be possible into this afternoon mainly along
and north of Interstate 44.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Afternoon heat index values will range from 100 to 110 degrees
Sunday through Tuesday.
An approaching cold front will bring thunderstorms to the region
late Tuesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Thunderstorm Wind, Miller
- When
- July 13, 5:24 AM CST
- Where
- Miller County, 1.29 mi ENE of Tuscumbia
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.240, -92.450
The fire department measured 60 mph wind gusts and reported several small branches down.
Thunderstorm Wind, Camden
- When
- July 13, 7:10 AM CST
- Where
- Camden County, 0.55 mi W of Wet Glaize
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.920, -92.540
Several trees were uprooted, with large tree branches down 3 miles south of Montreal on Highway 7.
Thunderstorm Wind, Camden
- When
- July 13, 7:17 AM CST
- Where
- Camden County, 2.97 mi NNW of Stoutland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.860, -92.540
Large tree branches were reported down between Stoutland and Montreal. A large amount of small hail was reported as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 13, 20242 deaths · 1 event
- Hail and Damaging Wind in California, July 13, 20241 death · 1 in hail · 2 events
- Rip Current in Puerto Rico, July 13, 20241 death · 1 event
- Wildfire in Utah, July 13 to 31, 2024$9.5 million · 1 event
- Flash Flooding and Flooding in Illinois, July 13 to 14, 2024$2.0 million · 60 kt wind · 16 events
- Hail and Damaging Winds in Wisconsin, July 13, 2024$525,000 · 1.5 in hail · 21 events
- Hail and Damaging Winds in Minnesota, July 13, 2024$427,000 · 2 in hail · 16 events
- Wildfire in Colorado, July 13, 2024$750,000 · 1 event
- Flash Flooding and Hail in Wisconsin, July 13, 2024$348,000 · 3 in hail · 11 events
- Damaging Winds in South Dakota, July 13 to 14, 2024$20,000 · 94 kt wind · 56 events
- Flash Flooding and Flood in Wisconsin, July 13 to 14, 2024$45,000 · 1.5 in hail · 18 events
- Tornado and Hail in Minnesota, July 13 to 14, 20243.5 in hail · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1205313, 1205314, 1205315.